MAUDE Adverse Event Report: JOHNSON AND JOHNSON VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, explanted, give date: not applicable, as lens was not implanted.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that tecnis itec preloaded 1-piece intraocular lens (model pcb00, +10.5 diopter) had a defective cartridge where the tip was reported cracked.There was no patient contact reported.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 8/31/2018.Device returned to manufacturer: yes.The product was returned to the manufacturing site for evaluation.The returned pcb00 device was observed with the plunger in completely advanced position and locked.The pcb00 device was observed under microscope and scarce amount of lubricant residues were observed inside the device.No lens was observed inside the pcb00 device.The cartridge tip was observed deformed but not cracked.This condition could be caused by the delivery of the lens due to the scarce amount of viscoelastic used.Dfu states to completely fill the viewing window with ovd.The complaint was verified in the sample return however it could be related to the handling process.No product quality deficiency was identified.The complaint cannot be confirmed.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON VISION
santa ana CA
MDR Report Key7815629
Report Number2648035-2018-01140
Device Sequence Number11059900
Product Code HQL
UDI-Device Identifier05050474558076
UDI-Public(01)05050474558076(17)210111
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer09/12/2018
10/25/2020
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/21/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005